Friday, March 25, 2011

Updates

I'm still working on getting everything straight with the Botox.  My insurance and Dr. Goldstein's office are calling back and forth and it should all be worked out in the next week or so.  Then I'll make the appointment.

I've started on two new drugs for my anxiety and depression.  I'm taking 25 mg of Zoloft once a day and 7.5 mg of Tranxene (1/2 in the morning and 1 whole at night).  I started on the Tranxene doing 1/2 in the morning and 1/2 at night, but now I've gone up a bit.  When I first started taking the drugs I got those bad headaches that I got when I took the Prozac.  The worst of the headaches was about two days after I first started taking Zoloft and they slowly tapered off for about 2 weeks.  I'm happy to say that I am rid of them now.  Otherwise I would not still be taking that drug.  I am actually feeling a lot better - what a relief!  I'm in a better mood, I don't feel so depressed all the time, and I've noticed that I have more patience with my students too.  I'm also sleeping better (and having crazy dreams, which are always fun).  I'm encouraged that I'm finally taking some drugs that seem to be helping;  I just hope they continue to help and don't end up making me crazy like Prozac did.

My husband and I are starting to try and get back to some intimate activities, like a 10 second kiss (sorry if that's too racy for you!) and maybe some massaging and things like that.  Hopefully now that my mental state is in a better place I'll be able to progress in the intimacy part more quickly.  I also want to be able to try sex one I get the Botox because that's really the whole point.  I feel like we are so far from sex, but like my therapist says, I'm not going to want it until I have proof that it doesn't hurt.

It turns out that the AndroGel did do its job.  Apparently I now have too much testosterone and Dr. G wants me to use half the amount I was using for a while.  I'm not sure why I shouldn't just stop using it if my T is too high, but I do what the doctor tells me.  I'm actually a little disappointed that my testosterone is high because I was hoping that it would make me super horny and full of energy - it did not.  It did, however, give me lots of acne.

But I'm feeling more optimistic these days and I hope that the feeling continues.  Being depressed sucks.

4 comments:

Esther said...

Glad you are feeling more optimistic! That is honestly the hardest part for me. I've found that pain is entirely a mental game, and that the more pain you have, the more game you need to counter it. But it's possible.

I'm also glad you're working on the intimacy angle. You reminded me -- I'm hoping to post something about that on my blog soon. My issues are subtler than yours, but they are still there. Maybe our dialogue can help both of us?

the girl with pain "down there" said...

Yes it is hugely a mental game. I would love to read your post and get your insights as well. The brain is so much harder to figure out than the body (especially when they are working together to make you're life difficult!).

Sloan said...

Great to hear that you're feeling better. I really appreciate your candor in discussing intimacy issues. That area is so difficult for me. I still have pain while using dilators, so I know intercourse will hurt. I'm actually able to get aroused and I tried using the dilator while aroused, but there was zero difference in pain. Anyway, reading about your experiences is helpful. Best wishes for the Botox treatment, keep us updated!

the girl with pain "down there" said...

Thank you. It makes me feel good to know that people are getting something out of my blog.